Alert archive / Kentucky / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 75, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at May 26, 1997, 4:32 PM CDT for Wayne County, Kentucky. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 26, 1997, 4:32 PM CDT (21:32 UTC)
- Expired
- May 26, 1997, 5:35 PM CDT
- In force
- 63 min
- Issued by
- NWS Jackson, KY
- Area
- Whole counties
County Wayne County, KY
The radar
The Knoxville radar (KMRX), 146 km from the middle of the area, began a volume at 21:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.5 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1016 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 693 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
541 WUUS1 KJKL 262140 SVRJKL KYC231-262235- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON KY 532 PM EDT MON MAY 26 1997 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 535 PM CDT FOR PEOPLE IN THE FOLLOWING COUNTY... IN SOUTH CENTRAL KENTUCKY ...WAYNE AT 425 PM CDT THE NATIONAL WEATHER SERVICE DOPPLER RADAR AT JACKSON INDICATED A SEVERE THUNDERSTORM ENTERING WESTERN WAYNE COUNTY. THIS STORM IS LIKELY PRODUCING 3/4 INCH OR LARGER HAIL AND WILL TRACK OVER THE LAKE CUMBERLAND THROUGH 440 PM CDT AND THE TOWNS OF MONTICELLO BY 440 PM CDT...STUEBANVILLE BY 455 CDT AND DELTA BY 510 PM CDT. MOVEMENT ON THIS STORM IS EAST AT 25 MPH. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. GREIF ...CORRECTED TIME OF ARRIVAL AT DELTA AND ADDED MOVEMENT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 1:24 PM CDT, 3 hours 8 minutes earlier.
Area forecast discussion, May 26, 1:24 PM CDT, 3 hours 8 minutes before
AREA FORECAST DISCUSSION...CORRECTED... NATIONAL WEATHER SERVICE JACKSON KY 215 PM EDT MON MAY 26 1997 KJKL SHOWING -SHRA MOVING SE THROUGH SME/LOZ BLOCK AND GOING INTO TN WITHOUT AFFECTING THE JKL/HZD/5I3 AREA THAT MUCH. I EXPECTED MORE AND RECEIVED LESS. HAND ANALYSIS OF 16Z SFC FEATURES INDICATE THAT THE FRONT HAS BECOME PARKED. IT IS JUST NORTH OF LOZ AND MIDDLESBORO WHERE TEMPERATURES ARE IN THE MIDDLE 70S. ELSEWHERE ACROSS MY CWA TEMPS ARE HOLDING IN THE UPPER 50S TO LOWER 60S WITH FAIRLY LOW CIGS AND FOG. LOW PRESSURE REMAINS TO OUR WEST THIS PACKAGE AND SLOWLY RIDES ALONG STATIONARY BOUNDARY. MODELS TRY TO DRY US OUT A LITTLE TUESDAY MORNING BUT CLOUDS WON/T STAY GONE FOR LONG. AS THE LOW PRESSURE MOVES ACROSS TN ON WED...MID RANGE POPS SEEM IN ORDER WITH CHANCE POPS IN THE MEANTIME. H8 FRONT REMAINS IN THE VICINITY OF SE KY WOULD BE ENOUGH TO JUSTIFY CHANCE POPS. AS FOR TEMPS...CAN/T SEE THAT THEY WOULD BE MUCH DIFFERENT FROM TODAY WITH STATIONARY FRONT IN PRETTY MUCH SAME POSITION AND NE FLOW KEEPING MOST OF CWA ON THE COOL SIDE. NOT MUCH OF A DROP OFF EXPECTED TONIGHT. 55-60 SHOULD DESCRIBE MOST OF IT PRETTY WELL TONIGHT. WED MIGHT BE A LITTLE WARMER AS WE GAIN A SOUTHERLY FLOW. WILL GO WITH SLIGHTLY HIGHER POPS FOR LOZ/SME WITH SFC FRONT IN THEIR NEIGHBORHOOD. JUST RECEIVED THE WRKZFP FIRST AND SECOND DRAFTS. DIFFERENCES ARE QUITE MINOR...ALTHOUGH I WENT WITH SLIGHTLY WARMER TEMPS IN LOZ TONIGHT. WRKZFP IS QUITE SIMILAR TO MY CCF BELOW...ESPECIALLY IN LATTER PERIODS. JKL 55/63/54/71 3345 LOZ 64/73/60/76 4346 INGRAM CORRECTED TYPO IN 3RD PARAGRAPH AND SPELLING
Nearby
Severe Thunderstorm Warnings in Kentucky, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.